Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Why does Mirtazapine cause Restless Legs Syndrome? Skeletor

Posted by linkadge on June 24, 2020, at 7:56:22

In reply to Re: Why does Mirtazapine cause Restless Legs Syndrome?, posted by Skeletor on June 23, 2020, at 15:07:00

Hi Skeletor,

While you could be right, I would point out a few issues with the first link (study). Diphenhydramine is also a fairly potent serotonin reuptake inhibitor (believe it or not). SSRIs have also been linked to RLS, perhaps by reducing dopamine release. Also, if histamine receptors are elevated in RLS, this could indicate a hypersensitivity to histamine, for which an antihistamine action might help.

This study (in rats) suggests that while there is an elevation of histamine receptors in RLS (primarily h3 receptors), thioperamide (an antihistamine) improved RLS symptoms. They used an iron depletion model to induce RLS like symptoms in mice. Their conclusion was "Histamine H3R antagonists may be useful for the treatment of RLS."

https://academic.oup.com/sleep/article/43/2/zsz223/5610750

Also, anticholinergics can sometimes induce motor activation. It could be that the anticholinergic effects of diphenhydramine are involved.

Here is a case where hydroxyzine (strong antihistamine without SSRI properties) improved RLS.

https://print.ispub.com/api/0/ispub-article/9969


Linkadge


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:linkadge thread:1110839
URL: http://www.dr-bob.org/babble/20200511/msgs/1111005.html